Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 133, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 30, 2004, 11:14 PM CDT for Adair County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 11:14 PM CDT (04:14 UTC)
- Expired
- May 31, 2004, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Adair County, KY
The radar
The Louisville radar (KLVX), 116 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 8:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 310413
SVRLMK
KYC167-239-310500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 AM EDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN EAST CENTRAL KENTUCKY
WOODFORD COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 100 AM EDT
* AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHWEST OF MILLVILLE TO
17 MILES SOUTHWEST OF ROSE HILL...OR FROM 26 MILES WEST OF
LEXINGTON TO 49 MILES SOUTHWEST OF LEXINGTON...MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SALVISA...BOHON AROUND 1220 AM EDT
VERSAILLES...SHAKERTOWN...ROSE HILL...NONESUCH AROUND 1225 AM EDT
TROY...HARRODSBURG AROUND 1230 AM EDT
BURGIN AROUND 1235 AM EDT
THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3814 8486 3797 8482 3793 8499 3769 8503
3774 8473 3813 8466
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:30 PM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, May 30, 1:30 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 30 2004 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS. STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS SQUALL LINE. AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH UNTIL 8 PM EDT. KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT. && DENMAN
Hazardous weather outlook, May 30, 9:34 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1034 PM EDT SUN MAY 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1034 PM EDT (934 PM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A HIGH RISK FOR SEVERE WEATHER TONIGHT...AS A STRONG SQUALL LINE MOVES ACROSS KENTUCKY AND INDIANA. A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 4 AM EDT. IN ADDITION TO A THREAT FOR EMBEDDED TORNADOES WITHIN THE SQUALL LINE...THERE WILL BE WIND GUSTS GREATER THAN 60 MPH...AND A RISK FOR FLASH FLOODING. TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY IF A WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TONIGHT. ALSO...COUNTY EMERGENCY MANAGEMENT AND LAW ENFORCEMENT ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE NWS IN LOUISVILLE. JB
In the hours before
Local storm report, May 30, 10:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1156 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
05/30/2004 WARREN KY EMERGENCY MNGR
TREES DOWN.
&&
SZAPPANOSLocal storm report, May 30, 11:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG SHEPHERDSVILLE 37.99N 85.71W
05/30/2004 BULLITT KY EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS THE COUNTY.
&&
SZAPPANOSLocal storm report, May 30, 11:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY.
&&
SZAPPANOSLocal storm report, May 30, 11:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1203 AM FUNNEL CLOUD 5 N CAMPBELLSVILLE 37.42N 85.35W
05/31/2004 TAYLOR KY FIRE DEPT/RESCUE
&&
SZAPPANOSLocal storm report, May 30, 11:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG GOSHEN 38.41N 85.59W
05/30/2004 OLDHAM KY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN.
&&
SZAPPANOSLocal storm report, May 30, 11:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG TODDS POINT 38.28N 85.35W
05/31/2004 SHELBY KY EMERGENCY MNGR
TREES DOWN.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 33 min |
| May 30, 8:20 PM CDT | Flash Flood Warning | LMK | Bourbon | 3 hr |
| May 30, 8:39 PM CDT | Flash Flood Warning | LMK | Madison | 3 hr |
| May 30, 9:06 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 39 min |
| May 30, 9:08 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 39 min |
| May 30, 9:10 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 55 min |
| May 30, 9:26 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 49 min |
| May 30, 9:27 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 33 min |
| May 30, 9:31 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 59 min |
| May 30, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 48 min |
| May 30, 9:42 PM CDT | Tornado Warning | LMK | Meade | 48 min |
| May 30, 9:44 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 46 min |
| May 30, 9:51 PM CDT | Tornado Warning | LMK | Grayson | 39 min |
| May 30, 9:54 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 66 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 35 min |
| May 30, 10:10 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 50 min |
| May 30, 10:14 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 46 min |
| May 30, 10:21 PM CDT | Tornado Warning | LMK | Jefferson | 39 min |
| May 30, 10:22 PM CDT | Tornado Warning | LMK | Bullitt | 38 min |
| May 30, 10:23 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 52 min |
| May 30, 10:26 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 49 min |
| May 30, 10:28 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 32 min |
| May 30, 10:31 PM CDT | Tornado Warning | LMK | Hardin, Hart, Larue | 44 min |
| May 30, 10:33 PM CDT | Tornado Warning | LMK | Oldham, Trimble | 42 min |
| May 30, 10:35 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Nelson | 40 min |
| May 30, 10:38 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 37 min |
| May 30, 10:42 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 33 min |
| May 30, 10:46 PM CDT | Severe Thunderstorm Warning | LMK | Green | 44 min |
| May 30, 10:48 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 42 min |
| May 30, 10:53 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 37 min |
| May 30, 11:00 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 45 min |
| May 30, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 43 min |
| May 30, 11:08 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe, Monroe | 52 min |
| May 30, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 47 min |
| May 30, 11:19 PM CDT | Severe Thunderstorm Warning | LMK | Boyle | 41 min |
| May 30, 11:23 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 37 min |
| May 30, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland | 48 min |
| May 30, 11:31 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 44 min |
| May 30, 11:38 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| May 30, 11:39 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Clinton, Lincoln, Russell | 51 min |
| May 30, 11:43 PM CDT | Severe Thunderstorm Warning | LMK | Garrard | 47 min |
| May 30, 11:46 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 44 min |
| May 30, 11:51 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 39 min |
| May 30, 11:57 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.